Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 153, NWS Wilmington, OH

July 27, 2000Licking County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 27, 2000, 8:50 PM EDT for Licking County, Ohio. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 27, 2000, 8:50 PM EDT (00:50 UTC)
Expired
Jul 27, 2000, 9:30 PM EDT
In force
40 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Licking County, OH

The radar

The Cincinnati radar (KILN), 137 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 9:00 PM EDTThunderstorm Wind 50 ENewark Heath Arpt, OHTrees were knocked down by thunderstorm winds.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 448 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
448 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1511 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

050 
WUUS51 KILN 280050
SVRILN
OHC089-280130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
850 PM EDT THU JUL 27 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LICKING COUNTY IN CENTRAL OHIO...

* UNTIL 930 PM EDT...

* AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF NEWARK...MOVING NORTHEAST
  AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NEWARK...
  HEBRON...
  HEATH...
  HARBOR HILLS...
  HANOVER...
  BUCKEYE LAKE...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND POWER POLES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:40 PM EDT, 6 hours 10 minutes earlier.

Area forecast discussion, Jul 27, 2:40 PM EDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
240 PM EDT THU JUL 27 2000

SCATTERED SHOWERS AND A FEW TSRA ARE GOING OVER THE ERN PART OF THE
AREA WHERE INSTABILITY IS THE HIGHEST. MESOSCALE VORT EAST OF CVG IS
AIDING IN THIS DEVELOPMENT BUT THINK THAT WARM MIDLVL AIR IS KEEPING
THINGS FROM GETTING OUT OF HAND. DRIER SFC AIR IS WORKING IN FROM
NRN KY WHICH SHOULD KEEP THINGS FROM FIRING THERE. BUT WITH WEAK
WAVES CONTINUING TO MOVE THROUGH TONIGHT AND MAIN SYS APPROACHING
WEST TOWARDS MORNING...CANNOT KEEP THINGS DRY. WILL GO 20 POP WEST
AND 30 EAST TONIGHT.

STACKED PLAINS SYS APPROACHES SLOWLY FRI AND SFC FRONT BECOMES
NEARLY PARALLEL TO UPPER FLOW AND LOOKS TO STALL OUT. BEST
INSTABILITY AND DYNAMICS OCCURS FRI WITH LI -4 TO -6 AND CAPES
1500-2000 J/KG RANGE. PWS ALSO HIGH AND WITH LITTLE FLOW...TRAINING
IS A POSSIBLITY. WILL GO 50 POP EVERYWHERE BUT WILL KEEP OUT MENTION
OF HEAVY RAIN DUE TO SCATTERED NATURE.

MAINLY DIURNAL CONVECTION WILL CONTINUE THRU THE REST OF THE PD AS
UPR LOW SETS UP CAMP. WILL GO SMALL CHC POPS FRI NIGHT AND HIGH CHC
AGAIN SAT. WILL ALSO MENTION CHC THRU MON WEST AND TUE EAST AS MDLS
SHOW LOW RETROGRADING SOMEWHAT. TEMPS SHOULD ALSO BE SIMILAR DAY TO
DAY AS PATN HOLDS BUT WILL GO BLO GUID SAT AS 850 TEMPS LOOK TO COOL
DOWN AS LOW GETS CLOSER.

MISILN OUT ARND 300.

.ILN...NONE.

WHITE

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 5:55 AM EDTSevere Thunderstorm WarningILNScioto50 min
Jul 28, 12:19 PM EDTSevere Thunderstorm WarningILNPreble41 min
Jul 28, 12:33 PM EDTSevere Thunderstorm WarningILNAdams42 min
Jul 28, 12:42 PM EDTSevere Thunderstorm WarningILNDarke48 min
Jul 28, 12:52 PM EDTSevere Thunderstorm WarningILNScioto48 min
Jul 28, 1:31 PM EDTSevere Thunderstorm WarningILNFranklin44 min
Jul 28, 2:37 PM EDTSevere Thunderstorm WarningILNFairfield38 min
Jul 28, 3:34 PM EDTSevere Thunderstorm WarningILNMadison26 min
Jul 28, 5:20 PM EDTSevere Thunderstorm WarningILNMiami, Shelby55 min
Jul 28, 5:58 PM EDTSevere Thunderstorm WarningILNChampaign, Logan62 min
Jul 28, 7:02 PM EDTSevere Thunderstorm WarningILNChampaign, Union58 min
Jul 28, 7:13 PM EDTSevere Thunderstorm WarningILNClark, Madison77 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.